MAUDE Adverse Event Report: ARTHREX, INC. DISPOSABLE KIT FOR DX SWIVELOCK, 4.75 MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DISPOSABLE KIT FOR DX SWIVELOCK, 4.75 MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DISPOSABLE KIT FOR DX SWIVELOCK, 4.75 MM
Medical Device Problem Codes Patient Device Interaction Problem (4001); Component Misassembled (4004)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 31st october 2023, it was reported by a sales rep.Via email that an ar-8980ds, disposable kit for dx swivelock®, 4.75mm, was faulty as it had a completely squared tip instead of a pointy tip, was not drilling through bone and was causing heat buildup and some burning of bone edges through friction.This was discovered during use in a achilles reconstruction on 27th october 2023.The case was completed successfully with another drill kit with the same lot number.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure can be attributed to user error specifically mishandling the device.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
DISPOSABLE KIT FOR DX SWIVELOCK, 4.75 MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18192005
Report Number1220246-2023-08877
Device Sequence Number7246937
Product Code LXH
UDI-Device Identifier00888867319851
UDI-Public00888867319851
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISPOSABLE KIT FOR DX SWIVELOCK, 4.75 MM
Device Catalogue NumberAR-8980DS
Device Lot Number15010467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown